MAUDE Adverse Event Report: COOK INC OPEN-END URETERAL CATHETER; KOD CATHETER, UROLOGICAL

COOK INC OPEN-END URETERAL CATHETER; KOD CATHETER, UROLOGICAL
Model Number G14429
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: uro coordinator.Pma/510k #: k171662.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was initially reported, during an unknown procedure using an open-end ureteral catheter, the device broke while inside the patient.Both sections of the device were retrieved successfully.No known adverse effects have been reported at this time.Additional patient and event information has been requested.At this time, all known information is included.A follow up report will be submitted if additional details requested are received.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation evaluation.A visual inspection of the returned device was conducted.The complainant returned one opened package containing a open-end ureteral catheter for investigation.Visual examination confirmed a catheter was returned in used condition.The catheter measured 67.5cm.The catheter was severed at the 4cm ink band.The point of separation was cut at an angle with mating fractures, 4cm of the distal tip was missing and not returned.Discoloration was visible on and near the severed point.Scrape marks were visible on the catheter starting at the 5cm ink mark.A visual examination of the returned catheter found damage consistent with clinical use.Quality control inspections are in place to inspect each catheter for occlusions, debris, kinks, and that the tip is properly formed.There were no nonconformance's for the reported lot number.The investigation determined the complaint device was manufactured to specifications.Both pieces of the device were removed from the patient.The cause for the reported difficulty is attributed to damage occurring from clinical use.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation evaluation.It was initially reported, during an unknown procedure using an open-end ureteral catheter, the device broke while inside the patient.Both sections of the device were retrieved successfully.Another device was used complete the procedure.A document based investigation was performed including a review of complaint history, device history record, quality control data, and specifications.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was made out of specification.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The complaint device has been indicated to be returned for a manufacturer's evaluation however, the complaint device has not been returned.The complaint will be investigated with available information.If the complaint device is received, the complaint will be reopened and updated at that time.A review of lots available at nadc shows no devices from the complaint device lot are available for evaluation.In this case, cook inc has been informed by a field representative that the complainant is facing an extraordinary level of patient care requirements due to the covid-19 pandemic and does not have access to the reporting facility.Therefore, in consideration of the issue faced by the complainant, cook inc quality engineering management has concluded that cook inc¿s typical due diligence procedures are not appropriate for this case.Investigation will be completed with the information currently available.Should additional information be made available by the complainant, the investigation will be updated, as appropriate.The complaint device has not been received for evaluation.A review of the device master record shows these devices are inspected for a secure bond of the distal tip prior to distribution.There is no indication that a design process or related failure mode contributed to this event.Cook has concluded that a cause for the reported failure could not be determined.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received on 19mar2020: it was reported that the procedure was completed by using another same device.

Brand Name
OPEN-END URETERAL CATHETER
Common Device Name
KOD CATHETER, UROLOGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9750051
Report Number1820334-2020-00450
Device Sequence Number16328860
Product Code KOD
UDI-Device Identifier00827002144293
UDI-Public(01)00827002144293(17)201207(10)8427422
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2020
Device Model NumberG14429
Device Catalogue Number020014
Device Lot Number8427422
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2020
Initial Date Received by Manufacturer 02/17/2020
Supplement Date Received by Manufacturer03/19/2020
04/21/2020
Initial Report FDA Received Date02/25/2020
Supplement Report FDA Received Date04/08/2020
04/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age4 YR
Patient Weight20